Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Milwaukee, WI

July 27, 2021Washington County, Wisconsin

NWS Milwaukee, WI issued this special weather statement at Jul 27, 2021, 10:04 AM CDT for Washington County, Wisconsin. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2021, 10:04 AM CDT (15:04 UTC)
Expired
Jul 27, 2021, 10:45 AM CDT
In force
41 min
Issued by
NWS Milwaukee, WI

County Washington County, WI

The radar

The Milwaukee radar (KMKX), 69 km from the middle of the area, began a volume at 15:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 3.1 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 378 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1421 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
378 m²/s²
0-3 km storm-relative helicity
563 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

675 
WWUS83 KMKX 271504
SPSMKX

Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1004 AM CDT Tue Jul 27 2021

WIZ051-052-058>060-271545-
Dodge-Sheboygan-Washington-Ozaukee-Fond Du Lac-

...A LINE OF SHOWERS WILL AFFECT NORTHERN OZAUKEE...SOUTHERN FOND DU
LAC...NORTHERN WASHINGTON...NORTHEASTERN DODGE AND SOUTHWESTERN
SHEBOYGAN COUNTIES...

At 1003 AM CDT, radar indicated showers were located along a line
extending from 8 miles northeast of Campbellsport to near Waupun.
Movement was southeast at 50 mph.

Winds of 40 to 50 mph are possible directly behind these showers.

Locations impacted include...
West Bend, Hartford, Waupun, Mayville, Kewaskum, Lomira, Fredonia,
Campbellsport, Random Lake, Theresa, Newburg, Oakfield, Brandon,
Addison, Ashford, Byron, Eden, Brownsville, Wayne and Kekoskee.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4345 8782 4334 8838 4373 8883 4373 8825
TIME...MOT...LOC 1503Z 309DEG 43KT 4371 8821 4370 8867 

$$

KUROSKI

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 27, 9:39 AM CDT, 25 minutes earlier.

Area forecast discussion, Jul 27, 9:39 AM CDT, 25 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
939 AM CDT Tue Jul 27 2021

.UPDATE...
(Issued 938 AM CDT Tue Jul 27 2021)

A decaying thunderstorm complex has moved into the northern
forecast area this morning. Rain with isolated thunder will remain
mainly north of Madison and Milwaukee as the system continues to
weaken this morning. Some lingering rain may sneak farther south
before drying up. Sunshine should return to the area for the
afternoon hours, with highs likely to get up towards forecast
values. May have to bump temps down a tad if clouds hang on longer
than expected.

Also watching breezy west to south winds on the back side of the
rain, as gusts to 35 mph have been noted. Not sure how far south
this will get, so will continue to monitor through the morning
hours.

DDV

&&

.SHORT TERM...
(Issued 442 AM CDT Tue Jul 27 2021)

Today through Wednesday:

This morning, a complex of thunderstorms driven by elevated
instability and lift provided by a shortwave will approach
southern Wisconsin. This will primarily bring chances for rain to
the northern tier of counties in our CWA. After this rain activity
exits to our east along with the shortwave, high pressure and
subsidence will win out, and skies should clear this afternoon.
Westerly to southwesterly winds will begin to advect higher
dewpoints into the area today so it'll begin to feel a bit
stickier today, and with warm air aloft, highs should rise into
the low 90s again over much of the area.

Tonight some uncertainty exists surrounding an additional round of
pop-up thunderstorms along an advancing cold front that kicked
off this morning's convection. By tonight the cold front should be
stalled somewhere over southern Wisconsin, and meso models show
storms forming as a weak 850mb jet runs into the front tonight,
but disagree on where exactly storms will go. Slight chance pops
will be maintain.

We should be relatively rain free for much of Wednesday, save for
a very slight chance for a pop-up storm along a lake breeze
Wednesday. The front will lift north as a warm front as a surge of
WAA builds into the area. It'll grow humid with dewpoints in the
low 70s and it'll be hot again with highs in the low 90s. Heat
indices west of Madison will likely approach the upper 90s.
Chances for rain will late Wednesday afternoon as a low pressure
system approaches from MN.

CMiller

&&

.LONG TERM...
(Issued 442 AM CDT Tue Jul 27 2021)

Wednesday night through Monday:

A wave of low pressure is expected to track from srn MN to srn WI
Wed nt along a nw-se oriented the warm front. It will be
supported aloft by a weak shortwave trough within nwly mid level
flow around 50 kts. A good surge of warm, moist advection on the
nose of at least a wly 40 kt jet will result in convective
initiation over ne or east central MN and nw WI Wed aft-eve. PWs
will rise to around 2.0 inches with MUCAPE of 2000-3000 J/KG
along and west of the warm front for the evening hours over srn
WI, with much lesser CAPE values toward Lake MI. The convective
mode should start as sct supercells and congeal into a SVR MCS
that will move across srn WI during the evening possibly into the
overnight. HP supercells may be embedded within the line given the
strong deep layer shear and SRH. Central WI is outlooked by SPC
with an Enhanced Risk with much of srn WI in a Slight Risk for SVR
tstorms during this period.

Nly flow and cold advection to prevail on Thu followed by high
pressure for Fri. The high will quickly shift swd with wly winds
and warm advection later Fri nt and Sat. Another Canadian cold
front will then pass Sat aft-eve. Only small chances for showers
and storms at this time. High pressure to then build into the
region for Sun-Mon.

Gehring

&&

.AVIATION...
(Issued 938 AM CDT Tue Jul 27 2021)

Rain with isolated thunder will remain mainly north of Madison
and Milwaukee as the system continues to weaken this morning. Some
lingering rain may sneak farther south before drying up. South to
west winds have been punchy on the back side of this complex, with
gusts to 30 knots possible for a brief period. Not sure how far
south this feature will persist, but something to keep an eye on
through the remainder of the morning.

Sunshine should return to the area for the afternoon hours. More
storm chances will be possible tonight.

DDV

&&

.MARINE...
(Issued 442 AM CDT Tue Jul 27 2021)

Westerly to southwesterly winds will become more variable tonight
as a cold front stalls over the area. Winds will then become
northerly for a time, before returning to southerly Wednesday
afternoon as a warm front rises northward. Winds overall are
expected to be light until Thursday, but complexes of
thunderstorms will be possible at times, mainly this morning, then
again more likely Wednesday evening into Thursday.

Locally, gusty winds on Thursday may warrant a small craft
advisory.

CMiller

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...None.
&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Jul 27, 6:20 AM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Milwaukee/Sullivan WI
620 AM CDT Tue Jul 27 2021

WIZ046-047-051-052-056>060-062>072-281130-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
620 AM CDT Tue Jul 27 2021

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Today and Tonight

There will be slight chances for storms in central Wisconsin
during the early morning hours today. There will then be another slight
chance for thunderstorms tonight mainly west of the longitude of
Madison.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Better chances for thunderstorms will arrive Wednesday evening
into Wednesday night as a complex of storms pushes south from
northern Wisconsin. Strong wind gusts will be possible with these
storms.

Heat indices will approach the upper 90s Wednesday, especially
west of Madison.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

LMZ643>646-281130-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
620 AM CDT Tue Jul 27 2021

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Today and Tonight

There will be slight chances for storms in the Sheboygan nearshore
waters this morning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Thunderstorm chances return Wednesday evening through Wednesday
night. Some strong to severe thunderstorms will be possible.

Building waves may require a Small Craft Advisory on Thursday for
southern nearshore zones.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-281130-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
620 AM CDT Tue Jul 27 2021

This Hazardous Weather Outlook is for the open waters of Lake
Michigan.

.DAY ONE...Today and Tonight

Thunderstorms will be likely this morning over the northern half
of the open waters. There is a slight chance for thunder over the
far southern tip of Lake Michigan tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There will be additional thunderstorm chances across the entire
Lake for Wednesday evening through Thursday.

www.weather.gov/mkx

In the hours before

Special weather statement, Jul 27, 8:43 AM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
843 AM CDT Tue Jul 27 2021

WIZ056-271430-
Sauk-

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN SAUK COUNTY...

At 842 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near New Lisbon to near Hillsboro to near
La Farge. Movement was southeast at 50 mph.

Winds of 40 to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Reedsburg, Wisconsin Dells, Lake Delton, North Freedom, La Valle,
Rock Springs, Loganville, Ironton, Lime Ridge and Hill Point.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4364 8979 4360 8976 4360 8972 4357 8973
      4356 8971 4340 8991 4330 9019 4355 9019
      4356 9031 4364 9031
TIME...MOT...LOC 1342Z 316DEG 43KT 4384 9018 4371 9037 4366 9069

KUROSKI
Special weather statement, Jul 27, 10:04 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1004 AM CDT Tue Jul 27 2021

WIZ051-052-058>060-271545-
Dodge-Sheboygan-Washington-Ozaukee-Fond Du Lac-

...A LINE OF SHOWERS WILL AFFECT NORTHERN OZAUKEE...SOUTHERN FOND DU
LAC...NORTHERN WASHINGTON...NORTHEASTERN DODGE AND SOUTHWESTERN
SHEBOYGAN COUNTIES...

At 1003 AM CDT, radar indicated showers were located along a line
extending from 8 miles northeast of Campbellsport to near Waupun.
Movement was southeast at 50 mph.

Winds of 40 to 50 mph are possible directly behind these showers.

Locations impacted include...
West Bend, Hartford, Waupun, Mayville, Kewaskum, Lomira, Fredonia,
Campbellsport, Random Lake, Theresa, Newburg, Oakfield, Brandon,
Addison, Ashford, Byron, Eden, Brownsville, Wayne and Kekoskee.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4345 8782 4334 8838 4373 8883 4373 8825
TIME...MOT...LOC 1503Z 309DEG 43KT 4371 8821 4370 8867

KUROSKI

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 1:13 AM CDTSpecial Marine WarningMKX92 min
Jul 27, 1:28 AM CDTSpecial Weather StatementMKXSheboygan47 min
Jul 27, 8:43 AM CDTSpecial Weather StatementMKXSauk47 min
Jul 27, 9:16 AM CDTSpecial Marine WarningMKX59 min
Jul 27, 9:27 AM CDTSpecial Marine WarningMKX63 min
Jul 27, 10:13 AM CDTSpecial Marine WarningMKX32 min
Jul 27, 10:17 AM CDTSpecial Weather StatementMKXOzaukee13 min
Jul 27, 10:23 AM CDTSpecial Marine WarningMKX29 min
Jul 27, 10:30 AM CDTSpecial Weather StatementMKXMilwaukee, Ozaukee, Washington45 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.